Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 175, NWS Wichita, KS

July 18, 2015McPherson County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 18, 2015, 6:25 PM CDT for McPherson County, Rice County, Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 6:25 PM CDT (23:25 UTC)
Expired
Jul 18, 2015, 7:00 PM CDT
In force
35 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties McPherson County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:49 PM CDTTSTM WND GST 607 Nnw Mcpherson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
2333 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS53 KICT 182325
SVRICT
KSC113-159-190000-
/O.NEW.KICT.SV.W.0175.150718T2325Z-150719T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL RICE COUNTY IN CENTRAL KANSAS...
  WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINDOM...OR
  10 MILES NORTHWEST OF INMAN...MOVING NORTHEAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...WINDOM AND MCPHERSON AIRPORT. 

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 57 AND 61.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3823 9793 3834 9801 3846 9790 3852 9776
      3832 9756
TIME...MOT...LOC 2321Z 232DEG 18KT 3832 9792 

HAIL...1.75IN
WIND...70MPH
 
$$

HOWERTON
3 follow-up statements
253 
WWUS53 KICT 182332
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT SAT JUL 18 2015

KSC113-159-190000-
/O.CON.KICT.SV.W.0175.000000T0000Z-150719T0000Z/
RICE KS-MCPHERSON KS-
632 PM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL RICE AND WESTERN MCPHERSON COUNTIES...

AT 631 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF LITTLE RIVER TO NEAR WINDOM...MOVING
NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MCPHERSON...WINDOM AND MCPHERSON AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3823 9793 3834 9801 3846 9790 3852 9776
      3832 9756
TIME...MOT...LOC 2331Z 224DEG 23KT 3829 9797 3835 9786 

HAIL...1.25IN
WIND...70MPH
 
$$

HOWERTON
240 
WWUS53 KICT 182350
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT SAT JUL 18 2015

KSC159-190000-
/O.CAN.KICT.SV.W.0175.000000T0000Z-150719T0000Z/
RICE KS-
650 PM CDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RICE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3826 9782 3833 9792 3846 9790 3852 9776
      3832 9756
TIME...MOT...LOC 2350Z 227DEG 22KT 3835 9786 3844 9776 

$$

KSC113-190000-
/O.CON.KICT.SV.W.0175.000000T0000Z-150719T0000Z/
MCPHERSON KS-
650 PM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN MCPHERSON COUNTY...

AT 650 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINDOM TO 7 MILES NORTHWEST OF MCPHERSON...MOVING
NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCPHERSON...WINDOM AND MCPHERSON AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3826 9782 3833 9792 3846 9790 3852 9776
      3832 9756
TIME...MOT...LOC 2350Z 227DEG 22KT 3835 9786 3844 9776 

HAIL...1.00IN
WIND...60MPH
 
$$

HOWERTON
357 
WWUS53 KICT 182358
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT SAT JUL 18 2015

KSC113-190007-
/O.EXP.KICT.SV.W.0175.000000T0000Z-150719T0000Z/
MCPHERSON KS-
658 PM CDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCPHERSON COUNTY WILL
EXPIRE AT 700 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER PENNY SIZED HAIL...WINDS 
TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3826 9782 3833 9792 3846 9790 3852 9776
      3832 9756
TIME...MOT...LOC 2355Z 232DEG 18KT 3835 9786 3844 9776 

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:03 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 18, 3:03 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT SAT JUL 18 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 259 PM CDT SAT JUL 18 2015

INITIAL ISOLATED-WIDELY SCATTERED CONVECTIVE INITIATION IS EXPECTED
ROUGHLY 22Z-00Z...FROM SOUTHWEST KS THROUGH CENTRAL AND NORTHEAST
KS...ALONG A PRE-FRONTAL TROUGH AXIS AND WHERE THIS TROUGH
INTERSECTS THE COLD FRONT ACROSS NORTHEAST KANSAS. A FEW SMALL
STORM CLUSTERS MAY DEVELOP DURING THE EVENING IN THIS CONVERGENCE
ZONE...AIDED BY MOISTURE TRANSPORT VIA A 40 KNOT SOUTHERLY LOW-
LEVEL JET. FAIRLY STRONG INSTABILITY IS PROGGED ALONG THE PRE-
FRONTAL TROUGH IN OUR AREA...WITH EXTREME INSTABILITY ACROSS
NORTH-CENTRAL AND NORTHEAST KS. DEEP LAYER SHEAR IS WEAKER FURTHER
SOUTH AND STRONGER ACROSS NORTHERN/EASTERN KS.
NEVERTHELESS...VEERING DIRECTIONAL WIND PROFILES...STEEP LOW-MID
LEVEL LAPSE RATES...AND LARGE TEMPERATURE/DEWPOINT SPREADS IN THE
SUB-CLOUD LAYER...WILL SUPPORT A FEW STRONG TO SEVERE STORMS WITH
WIND/HAIL THREATS. A WEAK SHORTWAVE OVER UTAH IS PROGGED TO TOP
THE UPPER RIDGE...MOVING EASTWARD ACROSS THE CENTRAL PLAINS LATER
TONIGHT INTO SUNDAY. THEREFORE...ADDITIONAL CONVECTIVE CLUSTERS
MAY EVOLVE OVER THE HIGH PLAINS...AND PUSH EASTWARD ACROSS
NORTHERN KANSAS LATE TONIGHT INTO SUNDAY MORNING.

FAVORING 12Z/18TH NAM-WRF AND 00Z/18TH ECMWF...BY LATE SUNDAY
AFTERNOON...THE FRONT COULD STRETCH FROM CENTRAL MISSOURI...TO SOUTH
CENTRAL AND SOUTHWEST KANSAS. FRONTAL CONVERGENCE...DAYTIME
HEATING...AND MOISTURE POOLING JUST ON THE NORTH SIDE OF THE FRONTAL
ZONE...MAY LEAD TO ISOLATED-WIDELY SCATTERED STORM DEVELOPMENT VERY
LATE PM/EVE. A WEAK SOUTH-SOUTHWESTERLY LOW-LEVEL JET WILL DEVELOP
SUNDAY NIGHT WHICH SHOULD AID IN SUSTAINING FURTHER CONVECTIVE
DEVELOPMENT ALONG/NORTH OF THE FRONT...WITH HIGHEST CHANCES
ACROSS NORTHERN KS. A FEW SEVERE STORMS APPEAR LIKELY SUN
PM/EVE...GIVEN 2500-3500 J/KG MLCAPE AND 25-40 KT DEEP-LAYER
SHEAR VECTORS ALONG/JUST NORTH OF THE FRONT.

BASED ON THE EXPECTED FRONTAL POSITION SUNDAY PM...HEAT INDICES OF
104-107 ARE PROJECTED SOUTH OF THE FRONT AND WILL MAINTAIN
CURRENT HEAT ADVISORY HEADLINE IN AREAL EXTENT/TIMING.

THE POSITIVELY-TILTED TROUGH AXIS OVER THE NORTHWESTERN STATES...IS
PROGGED TO SWEEP EAST ACROSS THE NORTHERN/CENTRAL PLAINS SUNDAY
NIGHT-MONDAY...WHICH WILL PROVIDE A NEW SURGE ON THE FRONT...PUSHING
IT FURTHER SOUTHWARD...WITH THE FRONT STANDING A DECENT CHANCE TO
MAKE IT JUST SOUTH OF KANSAS BY 12Z TUESDAY BEFORE STALLING. STRONG-
SEVERE STORM CHANCES WILL CONTINUE WITH THE FRONT MOVING THROUGH
MONDAY-MONDAY NIGHT...AND FOR TUESDAY NEAR AND SOUTH OF THE OKLAHOMA
BORDER. MOISTURE TRANSPORT NORTH OF THE STALLED FRONT TUESDAY
NIGHT...SHOULD ALLOW STORM CHANCES OVERNIGHT WITH HIGHEST CHANCES
OVER OUR SOUTHERN/WESTERN COUNTIES...INTO THE CENTRAL HIGH
PLAINS.

SOME RELIEF FROM THE HEAT WILL SPREAD INTO CENTRAL KS INITIALLY
SUNDAY-MONDAY...AND OVER THE ENTIRE AREA FOR TUESDAY.

JMC

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 259 PM CDT SAT JUL 18 2015

THE GFS AND ECMWF REMAIN CONSISTENT IN DEPICTING SHORTWAVE ENERGY
TOPPING THE UPPER RIDGE...AND PASSING ACROSS THE CENTRAL PLAINS
WEDNESDAY WHICH ACTS TO LIFT THE OLD FRONT NORTHEASTWARD AS A WARM
FRONT. THIS WILL PROVIDE A CHANCE OF THUNDERSTORMS WEDNESDAY INTO
WEDNESDAY NIGHT. THEN RAIN CHANCES SHOULD SHIFT NORTHEAST AWAY FROM
THE AREA LATER IN THE WEEK...AS MID-UPPER HEIGHTS RISE AND STRONG
LOW-LEVEL THERMAL RIDGE DEVELOPMENT OCCURS NORTHEASTWARD INTO
KANSAS. TEMPERATURES WEDNESDAY ARE PROGGED A COUPLE DEGREES BELOW
NORMAL...HOWEVER THE HEAT SHOULD RETURN FOR LATE IN THE WEEK.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1240 PM CDT SAT JUL 18 2015

FOR ICT-HUT-SLN-RSL-CNU...ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON-
EVENING ALONG A PRE-FRONTAL WIND SHIFT IN THE VICINITY OF SLN-
HUT-ICT. THE STRONGEST ACTIVITY WILL BE CAPABLE OF ISOLATED
OCCURRENCES OF SEVERE DOWNBURST WINDS AND LARGE HAIL...ALONG WITH
LOCALLY VERY HEAVY DOWNPOURS. FOR NOW ONLY INCLUDED VCTS AT SLN-
HUT-ICT. ACTIVITY SHOULD TEND TO WANE BY LATE EVENING...WITH
POSSIBLY AN ADDITIONAL CLUSTER OF THUNDERSTORMS AFFECTING RSL-SLN
AFTER MIDNIGHT...AS ACTIVITY ROLLS EAST OFF THE HIGH PLAINS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  96  75  93 /  20  20  30  30
HUTCHINSON      76  95  73  92 /  30  30  50  40
NEWTON          75  93  72  92 /  30  30  40  40
ELDORADO        76  96  74  93 /  20  30  30  40
WINFIELD-KWLD   76  98  75  94 /  10  20  20  30
RUSSELL         71  90  69  91 /  50  40  60  50
GREAT BEND      71  92  70  91 /  40  30  60  50
SALINA          74  91  72  91 /  40  40  60  50
MCPHERSON       75  93  72  91 /  30  40  60  40
COFFEYVILLE     76  96  75  94 /  10  20  20  20
CHANUTE         75  95  74  92 /  10  30  30  40
IOLA            75  94  73  91 /  20  40  40  40
PARSONS-KPPF    76  96  75  93 /  10  20  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ049-051>053-
068>072-083-092>096-098>100.

HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ091>096-
098>100.

&&
Hazardous weather outlook, Jul 18, 3:47 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT SAT JUL 18 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
347 PM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

DANGEROUS HEAT WILL PERSIST ACROSS MUCH OF THE AREA THIS
AFTERNOON AND EARLY EVENING...WITH HEAT INDICES OF 105 TO 108 DEGREES.
REFER TO THE LATEST HEAT ADVISORY FOR ADDITIONAL DETAILS.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND EVENING FOR LOCATIONS NORTHWEST OF THE KANSAS
TURNPIKE...BUT GENERALLY SOUTHEAST OF A LINE EXTENDING FROM GREAT
BEND TO LINCOLN. A HANDFUL OF STRONG TO SEVERE STORMS ARE
POSSIBLE...CAPABLE OF HALF-DOLLAR SIZE HAIL...60 TO 70 MPH WINDS
AND LOCALLY VERY HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED MINOR
FLOODING. THE SEVERE THREAT SHOULD WANE LATE THIS EVENING.
ADDITIONAL THUNDERSTORM ACTIVITY MAY MOVE EAST INTO CENTRAL AND
NORTHERN KANSAS AFTER MIDNIGHT...WITH AN ATTENDANT THREAT OF GUSTY
WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL AFFECT SOUTHERN
KANSAS SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. SEE THE LATEST
HEAT ADVISORY FOR ADDITIONAL DETAILS.

THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ALONG A COLD FRONT
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...WITH LOCATIONS ALONG AND
NORTH OF HIGHWAY 400 HAVING THE BEST CHANCE TO EXPERIENCE STORMS.
THE STRONGER STORMS SUNDAY AFTERNOON AND SUNDAY NIGHT WILL BE
CAPABLE OF 60 TO 70 MPH WINDS ALONG WITH HALF-DOLLAR SIZE HAIL.
HIGH RAINFALL RATES WILL ALSO BE POSSIBLE WITH STORMS SUNDAY AND
SUNDAY NIGHT...WHICH MAY LEAD TO LOCALIZED FLOODING.

STORMS WILL REMAIN IN THE FORECAST FOR MONDAY THROUGH WEDNESDAY
NIGHT...WITH AT LEAST SOME STRONG STORMS POSSIBLE THROUGH THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 18, 5:15 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT SAT JUL 18 2015

KSZ067-182245-
RENO KS-
515 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 513 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR PLEVNA...OR 11 MILES EAST OF ZENITH...MOVING NORTHEAST AT 20
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...PARTRIDGE...SYLVIA...PLEVNA...ABBYVILLE AND LANGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3796 9842 3813 9823 3807 9806 3786 9806
      3781 9830
TIME...MOT...LOC 2213Z 232DEG 19KT 3793 9829

HOWERTON
Local storm report, Jul 18, 5:35 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             PLEVNA                  37.97N 98.31W
07/18/2015  E1.50 INCH       RENO               KS   PUBLIC

&&

SGS
Special weather statement, Jul 18, 6:19 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT SAT JUL 18 2015

KSZ050-051-182345-
MCPHERSON KS-RICE KS-
619 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  EAST CENTRAL RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR WINDOM...OR 10 MILES NORTHWEST
  OF INMAN...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3823 9793 3832 9803 3846 9790 3846 9781
      3829 9774
TIME...MOT...LOC 2316Z 232DEG 18KT 3831 9794

HOWERTON
Special weather statement, Jul 18, 6:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT SAT JUL 18 2015

KSZ067-190000-
RENO KS-
625 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ABBYVILLE...OR 12 MILES
  SOUTHWEST OF NICKERSON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH HUTCHINSON...NICKERSON...ARLINGTON...PARTRIDGE...PLEVNA AND
  ABBYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3817 9807 3817 9806 3794 9789 3788 9826
      3801 9833
TIME...MOT...LOC 2323Z 247DEG 31KT 3800 9821

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:42 PM CDTSpecial Weather StatementICTBarton48 min
Jul 17, 7:50 PM CDTSevere Thunderstorm WarningICTBarton25 min
Jul 17, 8:17 PM CDTAreal Flood WarningICTBarton13 hr
Jul 17, 8:21 PM CDTSpecial Weather StatementICTBarton39 min
Jul 17, 9:55 PM CDTSpecial Weather StatementICTSaline35 min
Jul 17, 10:29 PM CDTSpecial Weather StatementICTSaline61 min
Jul 18, 5:15 PM CDTSpecial Weather StatementICTReno30 min
Jul 18, 5:31 PM CDTSevere Thunderstorm WarningICTReno44 min
Jul 18, 6:19 PM CDTSpecial Weather StatementICTMcPherson26 min
Jul 18, 6:25 PM CDTSpecial Weather StatementICTReno35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.